MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1721869
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a higher-than-expected vitros ammonia (amon) result was obtained from a single level of non-vitros mas alcohol/ammonia controls, lot: a/a2609, tested on a vitros xt 7600 integrated system.Vitros amon slide lot: 1022-0269-7571 was the affected slide lot number.The assignable cause of the event was not able to be determined with the information provided.A historic quality control review indicated vitros amon slide lot: 1022-0269-7571 was not performing as intended on the vitros xt7600 integrated system within the timeframe of the event and therefore, a vitros amon slide lot: 1022-0269-7571 related performance issue cannot be ruled out as contributing to the event.It is unknown if an instrument related performance issue contributed to the event.Diagnostic within-run precision testing indicated the vitros xt7600 integrated system did not malfunction.However, historic vitros amon results obtained using vitros liquid performance verifier fluids showed within-lab imprecision within the timeframe.This indicates potential ammonia contamination of the microslide incubator of the vitros xt7600 integrated system causing the imprecision.However, a vitros amon within-run precision test that would confirm or rule out ammonia contamination of the microslide incubator has not been performed as requested.A performance issue with non-vitros thermofisher mas lot: a/a2609 cannot be completely ruled out as contributing to the event.There was an additional case at an alternate site for imprecision using thermofisher mas lot: a/a2609 in combination with vitros amon slide lot: 1022-0269-7571 that was resolved by putting an alternate thermofisher mas control lot into use.The customer ordered a replacement thermofisher mas control lot but has not yet put it into use.Therefore, it is currently unknown if an alternate thermofisher mas control lot will resolve the issue.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected vitros ammonia (amon) result was obtained from a single level of non-vitros mas alcohol/ammonia controls, lot: a/a2609, tested on a vitros xt 7600 integrated system.Vitros amon slide lot: 1022-0269-7571 was the affected slide lot number.Mas level 2 amon result of 175.4 umol/l vs.The vitros lab link peer mean of 145.45 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The non-vitros mas control is a non-patient sample.The customer provided no examples of erroneous vitros amon patient sample results that were reported outside of the laboratory and there was no allegation of patient harm as a result of this event.However, the investigation could not rule out that patient sample results had not been affected or would not be affected if the event were to recur undetected.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24272708
Report Number1319809-2026-00007
Device Sequence Number18656743
Product Code JID
UDI-Device Identifier10758750000012
UDI-Public(01)10758750000012(17)270301(11)250902(10)102202697571
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1721869
Device Lot Number1022-0269-7571
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown